MAUDE Adverse Event Report: COVIDIEN SMARTIP MED-PREP CANNULA; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

COVIDIEN SMARTIP MED-PREP CANNULA; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 8881540111
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported that when the anesthesia resident attached a blunt needle to a syringe with prefilled saline flush, the resident noticed that there was what appeared to be mold on the blunt needle.It did not reach the patient and the blunt needle was confiscated.
 
Additional Manufacturer Narrative
Additional information the device history record (dhr) for the reported lot indicates no issues were found in visual and physical samples inspected.Needle shop order numbers were reviewed and it was found that a non conformance (ncr) for inclusions was generated in the plastic components used.There were no samples returned with this complaint.A picture was submitted with the complaint and the reported condition could be confirmed.The failure reported is most likely inclusions of burnt acrylic plastic embedded into the cannula due to extended heating of the product during the molding process.A review of the molding process did not find any deviation within the temperature reaching outside of the validated parameter.The most likely root cause was prolonged downtime where the material was subjected to this heat causing the inclusions.As this was identified in the assembly process the most likely failure was due to incomplete containment of the nonconforming product.The investigation did not identify a systemic issue with the product or process, no trend exists for the failure mode and no failure could be confirmed.Therefore, a corrective and preventive action (capa) is not necessary at this time.This information will be utilized for trending purposes to determine the need for corrective actions.

Brand Name
SMARTIP MED-PREP CANNULA
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key9281920
Report Number1017768-2019-00721
Device Sequence Number2524216
Product Code GEA
UDI-Device Identifier30884521102754
UDI-Public30884521102754
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881540111
Device Catalogue Number8881540111
Device Lot Number923832
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date02/24/2020
Patient Sequence Number1
Patient Weight87